Alert archive / Alabama / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 251, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 26, 2009, 5:02 PM CDT for Conecuh County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2009, 5:02 PM CDT (22:02 UTC)
- Expired
- Jul 26, 2009, 5:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Conecuh County, AL
The radar
The Mobile radar (KMOB), 124 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 985 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 262202
SVRMOB
ALC035-262230-
/O.NEW.KMOB.SV.W.0251.090726T2202Z-090726T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
502 PM CDT SUN JUL 26 2009
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 530 PM CDT
* AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RANGE...OR 12 MILES SOUTH OF MONROEVILLE...AND MOVING SOUTHEAST AT
15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RANGE BY 520 PM CDT...
LENOX BY 525 PM CDT...
I65 AND CR 6 BY 530 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3139 8707 3128 8714 3129 8737 3139 8731
3140 8729
TIME...MOT...LOC 2203Z 304DEG 12KT 3136 8727
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 4:04 PM CDT, 58 minutes earlier.
Area forecast discussion, Jul 26, 4:04 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 404 PM CDT SUN JUL 26 2009 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...A HIGH PRESSURE RIDGE WILL CONTINUE OVER THE EASTERN GULF THROUGH THE PERIOD...AS A FRONTAL BOUNDARY SAGS SLOWLY SOUTH ACROSS THE SOUTHEASTERN STATES. THIS PATTERN WILL KEEP A VERY MOIST ONSHORE FLOW...PROVIDING AN UNSTABLE AIRMASS OVER THE REGION. THE APPROACHING FRONTAL BOUNDARY WILL PROVIDE MORE LIFT IN THE ATMOSPHERE... AND COMBINED WITH THE HIGH MOISTURE LEVELS...WILL RESULT IN A GOOD COVERAGE OF SHOWERS AND THUNDERSTORMS THROUGH THE MID WEEK. DAYTIME MAX TEMPS WILL BE A LITTLE BELOW NORMAL DUE TO WIDESPREAD RAINS AND CLOUD COVER...WITH HIGHS MAINLY IN THE UPPER 80S. OVERNIGHT LOW TEMPS WILL BE IN THE LOW/MID 70S. 12/DS && .LONG TERM (WEDNESDAY THROUGH SATURDAY)...NO CHANGES TO EXTENDED PACKAGE. THE SURFACE RIDGE OVER THE NORTHERN GULF COAST SHIFTS A BIT FARTHER WEST IN RESPONSE TO A SHORTWAVE MOVING INTO THE SOUTHEASTERN STATES FROM THE PLAINS STATES. STRENGTHENING THE ONSHORE FLOW A BIT MORE....KEEPING MOISTURE LEVELS HIGH...AND MAINTAINING POPS AROUND SEASONAL...TEMPS AROUND SEASONAL...EXCEPT FOR ABOVE NORMAL ALONG THE COAST. 12/DS && .AVIATION (18Z ISSUANCE)...VFR CONDITIONS WILL PREVAIL THROUGH MUCH OF THE PERIOD OUTSIDE OF SCATTERED SHOWERS AND THUNDERSTORMS. BRIEF PERIODS OF IFR ARE POSSIBLE IN AND AROUND THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. 13/JC && .MARINE...A RIDGE OF HIGH PRESSURE WILL REMAIN ACROSS THE NORTHERN GULF THROUGH THE WEEK. THIS WILL MAINTAIN A GENERALLY LIGHT ONSHORE FLOW THROUGH THE PERIOD. 13/JC && .FIRE WEATHER...SURFACE HIGH PRESSURE STRETCHING WEST OVER THE GULF OF MEXICO WILL KEEP A GENERAL ONSHORE FLOW OVER THE NORTHERN GULF AREAS... KEEPING LOW LEVEL MOISTURE LEVELS HIGH THROUGH MID WEEK. A FRONTAL BOUNDARY APPROACHING FROM THE NORTH WILL PROVIDE MORE LIFT IN THE ATMOSPHERE...AND COMBINED WITH THE HIGH MOISTURE LEVELS...WILL RESULT IN A GOOD COVERAGE OF SHOWERS AND THUNDERSTORMS THROUGH THE MID WEEK. 12/DS && .PRELIMINARY POINT TEMPS/POPS... MOBILE 74 88 72 87 / 30 60 40 50 PENSACOLA 74 88 73 86 / 30 40 50 40 DESTIN 77 88 76 86 / 30 40 40 40 EVERGREEN 70 88 71 86 / 50 50 50 50 WAYNESBORO 71 88 71 85 / 50 60 60 70 CAMDEN 70 88 72 85 / 50 50 40 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 26, 3:30 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 330 PM CDT SUN JUL 26 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-271200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 330 PM CDT SUN JUL 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. PLEASE SEE THE ACCOMPANYING GRAPHICAL HAZARDOUS WEATHER OUTLOOK FOUND AT HTTP://WWW.SRH.NOAA.GOV/HWO/INDEX.PHP. .DAY ONE...THIS AFTERNOON SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS MUCH OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE THIS AFTERNOON. THESE THUNDERSTORMS WILL BE MOVING TOWARD THE EAST OR SOUTHEAST ACROSS THE REGION THROUGH THE REMAINDER OF THE AFTERNOON HOURS AND INTO THE EARLY EVENING HOURS. MANY OF THE STORMS WILL PRODUCE WIND GUSTS TO 35 MPH...SMALL HAIL...AND HEAVY DOWNPOURS AND A FEW MAY BECOME SEVERE...PRODUCING LARGE HAIL UP TO AROUND QUARTER SIZE AND DAMAGING WINDS UP TO AROUND 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS WILL DEVELOP EACH DAY AND LINGER INTO THE OVERNIGHT HOURS. WHILE GUSTS TO 35 MPH AND HEAVY DOWNPOURS WILL BE POSSIBLE WITH THE STORMS...SEVERE THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 26, 2:35 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 235 PM CDT SUN JUL 26 2009 MSZ075-076-262015- PERRY-GREENE- 235 PM CDT SUN JUL 26 2009 ...A STRONG THUNDERSTORM WILL AFFECT PERRY AND GREENE COUNTIES... AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTHWEST OF RICHTON...MOVING SOUTHEAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... RICHTON AND HINTONVILLE THROUGH 315 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jul 26, 3:11 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 311 PM CDT SUN JUL 26 2009 ALZ062-FLZ001-262100- INLAND ESCAMBIA-UPPER BALDWIN- 311 PM CDT SUN JUL 26 2009 ...A STRONG THUNDERSTORM WILL AFFECT BALDWIN AND ESCAMBIA COUNTIES... AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHEAST OF PHILLIPSVILLE...MOVING SOUTHEAST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... WALNUT HILL AND OAK GROVE THROUGH 400 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 26, 3:25 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 325 PM CDT SUN JUL 26 2009 ALZ061-063-MSZ079-262115- UPPER MOBILE-GEORGE-LOWER MOBILE- 325 PM CDT SUN JUL 26 2009 ...A STRONG THUNDERSTORM WILL AFFECT GEORGE AND MOBILE COUNTIES... AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MOVELLA...MOVING EAST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... TANNER WILLIAMS AND BIG CREEK LAKE THROUGH 415 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 26, 3:57 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 357 PM CDT SUN JUL 26 2009 ALZ062-064-FLZ001>004-262145- INLAND ESCAMBIA-INLAND SANTA ROSA-UPPER BALDWIN-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- 357 PM CDT SUN JUL 26 2009 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BALDWIN...ESCAMBIA AND SANTA ROSA COUNTIES... AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 5 MILES NORTH OF GATESWOOD TO 4 MILES EAST OF CHUMUCKLA...MOVING NORTH AT 10 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... WALNUT HILL...MCDAVID...OAK GROVE...JAY AND BRATT THROUGH 445 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 26, 4:37 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 437 PM CDT SUN JUL 26 2009 ALZ059-060-FLZ003-005-262215- ESCAMBIA-COVINGTON-INLAND OKALOOSA-INLAND SANTA ROSA- 437 PM CDT SUN JUL 26 2009 ...A STRONG THUNDERSTORM WILL AFFECT ESCAMBIA...COVINGTON...OKALOOSA AND SANTA ROSA COUNTIES... AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BRADLEY...MOVING SOUTHEAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... FALCO...WING...GOOD HOPE...BLACKMAN AND ESCAMBIA FARMS THROUGH 515 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 26, 4:41 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 441 PM CDT SUN JUL 26 2009 ALZ059-FLZ001-003-262230- ESCAMBIA-INLAND ESCAMBIA-INLAND SANTA ROSA- 441 PM CDT SUN JUL 26 2009 ...ANOTHER STRONG THUNDERSTORM WILL AFFECT ESCAMBIA AND SANTA ROSA COUNTIES... AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTHWEST OF JAY...MOVING SOUTH AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... DIXONVILLE AND JAY THROUGH 530 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:05 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 15 min |
| Jul 26, 3:32 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 21 min |
| Jul 26, 3:44 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 31 min |
| Jul 26, 3:51 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 21 min |
| Jul 26, 4:50 PM CDT | Severe Thunderstorm Warning | MOB | Covington, Escambia | 40 min |
| Jul 26, 5:23 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia | 20 min |
| Jul 26, 5:41 PM CDT | Areal Flood Advisory | MOB | Escambia | 3 hr |
| Jul 26, 6:23 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Wilcox | 22 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.